MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS AFP ASSAY; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

ROCHE DIAGNOSTICS ELECSYS AFP ASSAY; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Catalog Number 04481798190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that they received erroneous results for an unspecified number of samples from the same patient tested for the elecsys afp assay on a cobas 6000 e 601 module.The specific date of the event is not known.The customer stated that over a two year period, multiple samples from the patient recovered high afp results ranging between 761 and 1028 ng/ml when tested with multiple lots of the roche assay.When tested with the abbott and beckman coulter assays, the patient also had high values.The wako and siemens immulite platforms, however, yielded results from the patient which were within their respective normal reference ranges.The customer does not know which values are correct, but believes the high values to be in error.The customer suspects that samples from the patient contain an interferent to a component of the roche afp assay.The patient was not taking high levels of biotin.The customer provided data for two specific samples from the patient.No specific testing dates were provided for the two samples.The customer stated that the patient was last tested 2 to 3 months prior to (b)(6) 2018.The first sample resulted as 761 ng/ml when tested on the e601 analyzer.The value was reported outside of the laboratory and questioned by the doctor.The sample was sent to another laboratory for confirmation testing on the siemens immulite analyzer and the result was 3.42 ng/ml, which was within the normal range of that assay.The customer then sent the patient sample to other laboratories for testing on additional platforms.The sample resulted with values of 1.2 ng/ml and 3.2 ng/ml when tested on the wako platform.When tested on an abbott system, the sample recovered 802 ng/ml, which is considered high.The sample also recovered a high value of 1162 ng/ml when tested on the beckman platform.The first sample was also aliquoted and the customer ran a dilution series on the customer's e601 analyzer using this aliquot.The sample was tested without dilution, resulting as 778.4 ng/ml.A 1:1 dilution yielded a result of 355.9 ng/ml.A 1:2 dilution of the sample yielded a result of 214.2 ng/ml.A 1:4 dilution of the sample yielded a result of 124.4 ng/ml.A 1:9 dilution of the sample yielded a result of 58.41 ng/ml.A 1:1 dilution of the sample with mouse serum yielded a result of 337.1.A second sample from the patient resulted as 938 ng/ml when tested on the e601 analyzer.The sample was treated with a heterophilic antibody blocking tube from scantibodies and then tested on the e601 analyzer, resulting with a value of 970 ng/ml.The patient was not adversely affected.The serial number of the e601 analyzer is (b)(4).
 
Additional Manufacturer Narrative
A sample was sent to the manufacturer for investigation.The experiments did not show evidence for an abnormal result cause by interference in the elecsys assay.The investigations confirm the customer¿s afp results on cobas e601 the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS AFP ASSAY
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7822221
Report Number1823260-2018-02897
Device Sequence Number11140651
Product Code LOJ
UDI-Device Identifier04015630920716
UDI-Public4015630920716
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04481798190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMEPRAZOLE; TENOFOVIR
Patient Age50 YR
Patient Weight59